Texas, 2003

Hail in Texas, May 6, 2003

May 6, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 6, 10:45 PM CST, 20 minutes earlier.

Area forecast discussion, May 6, 10:45 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT TUE MAY 6 2003

WILL BE UPDATING THE ZONES TO INCLUDE TORNADO WATCH THAT
WILL RUN UNTIL 500 AM CDT FOR SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...AND PARTS OF NORTHEAST TEXAS AND NORTHWEST AND NORTH
CENTRAL LOUISIANA. HAVE INCREASED THE CHANCE OF RAIN FOR SOME OF THE
WATCH AREA. ZONES ALREADY OUT. STRONG ROTATION IN STORMS ALREADY
DEVELOPING OVER NE TX.

6

.SHV...NONE.
Hazardous weather outlook, May 6, 11:00 AM CST, 12 hours 5 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE WEATHER...ACROSS SOUTHWEST
ARKANSAS...EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA.  THERE IS A
SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF THE AREA...
INCLUDING THE INTERSTATE 20 CORRIDOR.

AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND
UNSTABLE AIR MASS TO LIKELY PRODUCE SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL. ALSO...VERTICAL WIND PROFILES SUGGEST THE
POTENTIAL FOR TORNADOES...SOME POSSIBLY SIGNIFICANT AND LONG
LIVED...THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE MODERATE
RISK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

The radar

The Shreveport radar (KSHV), 127 km away, was scanning. The volume nearest the first event began at 05:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Upshur

When
May 6, 11:05 PM CST
Where
Upshur County, 4 mi W of Rosewood
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.750, -95.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353901.